Can nitrofurantoin affect the liver?
Nitrofurantoin can cause acute or chronic liver injury. Acute liver injury occurs within a few weeks of nitrofurantoin use and resolves quickly after discontinuation. Chronic liver injury typically presents months or years after use of nitrofurantoin and can also present as an autoimmune type reaction.
Does vimpat affect the liver?
See “What is the most important information I should know about VIMPAT?” VIMPAT may cause other serious side effects including: A serious allergic reaction that may affect your skin or other parts of your body such as your liver or blood cells.
Can lamotrigine affect your liver?
Lamotrigine is a widely used antiseizure medication that is a rare but well known cause of idiosyncratic liver injury, that can be severe and even fatal.
Does nitrofurantoin raise liver enzymes?
The severity of nitrofurantoin induced liver injury ranges from mildly symptomatic elevations in serum aminotransferase levels (Cases 1 and 2), hepatitis with jaundice (Case 3) to fulminant liver failure and death (Case 4). Complete recovery is expected after stopping the drug, but recovery may be slow (2 to 6 months).
Can bactrim cause liver damage?
TMP-SMX can cause hepatic injury ranging from transaminitis to liver failure. It can cause injury through hepatocellular injury, hepatocellular and cholestatic injury, or bile duct injury. This can occur within days to months of starting TMP-SMX.
Does VIMPAT cause elevated liver enzymes?
Abnormalities in liver function tests have occurred in controlled trials with VIMPAT in adult patients with partial-onset seizures who were taking 1 to 3 concomitant anti-epileptic drugs. Elevations of ALT to ≥3x ULN occurred in 0.7% (7/935) of VIMPAT patients and 0% (0/356) of placebo patients.
Can antiepileptic drugs cause elevated liver enzymes?
Such AEDs (CBZ, PHT and VPA) are associated with mild elevations of liver enzymes, which may occur in up to 50% of patients. These elevations are usually transitory or dose-related and do not appear to be associated with hepatocellular injury.
Does lamotrigine cause liver or kidney damage?
Talk to your doctor if you have any concerns. Lamotrigine may cause serious allergic reactions affecting multiple body organs (eg, liver or kidney).
Which seizure medication can have a toxic effect on the liver?
Drugs such as valproic acid, phenytoin, and felbamate, have a well-recognized association with liver toxicity.